PDA

View Full Version : Prednisone for the Summer



justomegirlindallas
06-25-2009, 12:44 PM
Summer is the worst time of the year for me "flare" wise. I probably should have planned this out better but I called my Rheumatologist to see if Methotrexate would be helpful to add to my Plaquenil for the summer. I am very fatigued (new symptom) and my joints started hurting again recently. On top of this I'm having some skin problems. All of these issues point to an immune process or flare. Last summer sucked and I'm not going through that again.

She wants me to get checked for sleep apnea - I know for a fact I do not have sleep apnea. I am going to get my blood work CBC, TSH, ESR and Arthritic Panel done today at my GP's office and ask for a oral steroids.

Do any of you find Summer time is the worst time for you? Do you stay on steriods to get through the summer time? I'm considering this as an option

mountaindreamer
06-25-2009, 02:10 PM
hi anna,

i don't take steroids, so i can't help you with this question. However, yes, the summer is really tough....just a few minutes in the outside heat, and i feel the fatigue, pain, and other symptoms starting to raise their ugly heads.

i have to really focus on staying out of the sun/heat.

Gisèle
06-25-2009, 08:23 PM
I've been on prednisone for the past 1.5 years consistently, no more than 15 mg, and usually at a low maintenance dose. For me personally, prednisone has helped a lot w/ the fatigue. At times when I have increased the dose, I would feel like a complete normal person for a while afterward. If your rheum agrees, maybe it's worth giving prednisone a chance to see if you respond well to it. Good luck!

Leksie
06-25-2009, 08:52 PM
I'm kinda the opposite. I get worse in the winter something about the cold does not agree with me. I relocated to FL 3 yrs ago from MA and initially my symptoms went away and I accredited this to the climate change. But eventually my lupus caught up with me and here I am.

ritzbit
06-29-2009, 06:44 PM
Hi justomegirlindallas

Thats exactly whats been going on with me since I started going out all the time and going to the pool and such this summer.

I just went to my rheumy today and she's putting me on 10mg of prednisone to help with my problems, especially my extremely swollen hands.

Maybe you should see your doctor and see if they would want to give you that as well.

KATROACH1972
06-29-2009, 06:54 PM
Summer is the absolute worst time for me! I hate it! and you being from Texas, like me, know thats practically hot year round! ugh! I was recently put on lodine for arthritis, on top of my 20mgs prednisone,2000mgs cellcept, ect.. I think it helps. Also when i was on methtextrate it helped alot joint wise. Hugs and try to stay cool in this horrible heat! kathy

crmj1183
06-29-2009, 07:05 PM
Summer is kinda of tough because of the sun it does make you tired and its horrible on our skin. I'll tell you what works for me a little if I know Im going to be out in the sun make sure you wear a hat, and I dont know if your doctor told you but wear sunscreen EVERYDAY even in the winter, because the sun is harmful to your skin and causes the lupus rash and the UVB rays that are around when the sun isnt out are more harmful. Put sunscreen on all over. My doctor told me to do this and it works my skin is fine and I do periodically get the rash but very seldom. Neutrogena has a sunscreen that I use with spf 80, you dont need a lot just a little everyday. Put it on your face everyday after you wash it like a moisturizer and it does have moisturizer in it. Steroids Im not an advocate of them; however they do make you feel better the only thing is that once you get on them its kinda of hard tyo get off. They arer a feel good drug and sometime if you get sick and have to go to the hospital or if something is wrong its hard for them to treAT you or diagnose your situation because the steroids cover alot of things up. So thats the ups and the downs to that. Honestly they do make you feel better. Im on 80mg of prednisone a day (steroids) that is alot. But Im having a flare and this is how they are controlling it. If you can hold out I would but If its unbearable maybe ask your doctor for 5mg thats not alot and you can easily be winged off. Stay strong and hang in there.